Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 233, NWS Little Rock, AR

September 1, 2021Grant County, Hot Spring County, Saline County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 1, 2021, 4:38 PM CDT for Grant County, Hot Spring County, Saline County, Arkansas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2021, 4:38 PM CDT (21:38 UTC)
Expired
Sep 1, 2021, 5:30 PM CDT
In force
52 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grant County, AR, Hot Spring County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 62 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 4:54 PM CDTTSTM WND DMGTraskwood, ARTREE DOWN ONTO ARKANSAS HWY 229.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1416 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

908 
WUUS54 KLZK 012138
SVRLZK
ARC053-059-125-012230-
/O.NEW.KLZK.SV.W.0233.210901T2138Z-210901T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
438 PM CDT Wed Sep 1 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Western Grant County in central Arkansas...
  South central Saline County in central Arkansas...
  Southeastern Hot Spring County in southwestern Arkansas...

* Until 530 PM CDT.

* At 438 PM CDT, a severe thunderstorm was located over Traskwood, or
  8 miles south of Benton, moving south at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Haskell...                        Traskwood...
  Leola...                          Tull...
  Prattsville...                    Poyen...
  Thiel...                          Jenkins Ferry State Park...
  Dogwood...                        Lono...
  Fenter...                         Gifford...
  Shaw...                           Glen Rose...
  Buie...                           Brush Creek...

This includes Interstate 30 between mile markers 106 and 110.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3453 9273 3453 9252 3415 9247 3416 9277
TIME...MOT...LOC 2138Z 359DEG 26KT 3445 9263 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

51
1 follow-up statement
096 
WWUS54 KLZK 012200
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
500 PM CDT Wed Sep 1 2021

ARC053-059-125-012230-
/O.CON.KLZK.SV.W.0233.000000T0000Z-210901T2230Z/
Grant AR-Saline AR-Hot Spring AR-
500 PM CDT Wed Sep 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR WESTERN GRANT...SOUTH CENTRAL SALINE AND SOUTHEASTERN HOT SPRING
COUNTIES...

At 500 PM CDT, a severe thunderstorm was located over Poyen, or 11
miles southeast of Malvern, moving south at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Traskwood...                      Leola...
Tull...                           Prattsville...
Poyen...                          Thiel...
Jenkins Ferry State Park...       Dogwood...
Lono...                           Fenter...
Gifford...                        Glen Rose...
Buie...                           Brush Creek...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3447 9273 3446 9251 3415 9247 3416 9277
TIME...MOT...LOC 2200Z 359DEG 26KT 3429 9263 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

51

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 1:59 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Sep 1, 1:59 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
159 PM CDT Wed Sep 1 2021

.SHORT TERM...Today Through Friday

A frontal boundary draped from near FSM to just north of LIT to
near MEM continues creeping south today. Confluent flow and
slightly better deep moisture did support some thunder over
northeast AR this morning, but additional precip has been very
hard to come by.

Hi-res guidance still hints at a broken band of convection
developing along the front by late afternoon into evening and
visible satellite shows a growing and deepening cumulus field. Did
keep lower PoP in to account for limited coverage and higher
uncertainty, although the best shot for any precip will be over
southern sections through late evening.

Temperature-wise... readings continue to soar this afternoon with
mid/upper 90s common for all but the north/northeast AR. Smoke
from wildfires in the Western US is drifting over us which may
limit heating some, so we are on the "will we finally hit 100
degrees in Little Rock" kick again.

Regardless what numeric value there is for air temperature,
abundant surface moisture with dewpoint temps in the upper 60s and
low 70s makes it feel unnecessarily summer-like on this first day
of meteorological fall. Several locations over south/southwestern
AR have neared or exceeded heat indices of 105, so no plans to
rearrange the going Heat Advisory for now.

By Thursday and in the wake of today's front, daytime temps will
drop back to near average with highs in the 80s and low 90s.
Overnight lows will also cool slightly with the most pronounced
cooling over the northeast. Readings will range from the 70s
southwest to low 60s (perhaps upper 50s?) near the MO Bootheel and
far eastern AR.

&&

.LONG TERM...Friday Night Through Tuesday

To begin the period, high pressure will be present over the state
with a frontal boundary approaching from the northwest. The best
chance of showers/thunderstorms associated ahead and along the front
will be Saturday evening through Sunday. Although, models do not
seem to be enthused by the amount of moisture associated with the
front, keeping QPF values low. Post frontal passage, PoPs are kept
low, mainly for southern AR, through the period as diurnal
convection will be possible within the upper level ridge.

Temperatures look to be slightly above average through the period
with highs in the mid 80s to mid 90s across the CWA and lows in the
upper 60s to mid 70s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     66  88  62  88 /   0   0   0   0
Camden AR         73  92  68  92 /  20   0   0   0
Harrison AR       65  85  64  86 /   0   0   0  10
Hot Springs AR    73  92  69  94 /  20   0   0   0
Little Rock   AR  71  91  67  91 /  10   0   0   0
Monticello AR     73  91  67  91 /  20   0   0   0
Mount Ida AR      72  91  69  92 /  20  10   0   0
Mountain Home AR  65  86  63  88 /   0   0   0  10
Newport AR        64  87  60  87 /   0   0   0   0
Pine Bluff AR     71  91  66  91 /  10   0   0   0
Russellville AR   71  91  67  92 /  10   0   0   0
Searcy AR         67  89  62  89 /   0   0   0   0
Stuttgart AR      69  90  64  89 /   0   0   0   0
&&

.LZK Watches/Warnings/Advisories...
Heat Advisory until 7 PM CDT this evening FOR Arkansas-Bradley-
Calhoun-Clark-Cleveland-Conway-Dallas-Desha-Drew-Faulkner-
Garland-Grant-Hot Spring-Jefferson-Johnson-Lincoln-Logan-Lonoke-
Montgomery-Ouachita-Perry-Pike-Polk-Pope-Prairie-Pulaski-Saline-
Scott-Yell.

&&

Short Term...DTC / Long Term...233
Hazardous weather outlook, Sep 1, 3:44 AM CDT, 12 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
344 AM CDT Wed Sep 1 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-021000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
344 AM CDT Wed Sep 1 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered thunderstorms are possible Wednesday afternoon and
evening, but severe weather chances are low. Heat index values
Wednesday afternoon may approach or exceed 105 degrees across
portions of western, central and southern Arkansas.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Other than potentially increasing fire danger across the state,
no hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

67

In the hours before

Special weather statement, Sep 1, 3:05 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Little Rock AR
305 PM CDT Wed Sep 1 2021

ARZ041-012030-
Montgomery AR-
305 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of east central
Montgomery County through 330 PM CDT...

At 305 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Ida. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hurricane Grove...                Silver...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3463 9355 3462 9348 3444 9344 3445 9365
TIME...MOT...LOC 2005Z 006DEG 3KT 3457 9351

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

62
Special weather statement, Sep 1, 3:18 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Little Rock AR
318 PM CDT Wed Sep 1 2021

ARZ054-062-012045-
Hot Spring AR-Dallas AR-
318 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of western Dallas and
southeastern Hot Spring Counties through 345 PM CDT...

At 317 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Leola, or 17 miles east of Arkadelphia, moving
south at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sparkman...                       Manning...
Princeton...                      Tulip...
Willow...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3387 9285 3414 9289 3415 9289 3419 9268
      3415 9268 3415 9267 3393 9260
TIME...MOT...LOC 2017Z 346DEG 18KT 3410 9277

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

62
Special weather statement, Sep 1, 3:31 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
331 PM CDT Wed Sep 1 2021

ARZ022-038-012100-
Pope AR-Yell AR-
331 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of northeastern Yell
and southwestern Pope Counties through 400 PM CDT...

At 331 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dardanelle, or near Russellville, moving south at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Russellville...                   Dardanelle...
Mt Nebo State Park...             Lake Dardanelle State Park...
Mosley...                         Lake Dardanelle...
Mt George...                      Centerville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3531 9326 3530 9313 3512 9305 3509 9327
TIME...MOT...LOC 2031Z 347DEG 5KT 3523 9317

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

62
Special weather statement, Sep 1, 3:38 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Little Rock AR
338 PM CDT Wed Sep 1 2021

ARZ054-055-062-012115-
Hot Spring AR-Grant AR-Dallas AR-
338 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of southwestern Grant,
northeastern Dallas and southeastern Hot Spring Counties through 415
PM CDT...

At 338 PM CDT, Doppler radar was tracking a strong thunderstorm over
Leola, or 14 miles southwest of Sheridan, moving south at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Leola...                          Carthage...
Jenkins Ferry State Park...       Thiel...
Dogwood...                        Lono...
Tulip...                          Brush Creek...
Bunn...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3399 9272 3425 9273 3427 9252 3406 9247
      3399 9247
TIME...MOT...LOC 2038Z 348DEG 8KT 3419 9261

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

62
Special weather statement, Sep 1, 3:59 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Little Rock AR
359 PM CDT Wed Sep 1 2021

ARZ041-052-012130-
Pike AR-Montgomery AR-
359 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of northeastern Pike
and south central Montgomery Counties through 430 PM CDT...

At 358 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glenwood, or 12 miles south of Mount Ida, moving south at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Glenwood...                       Daisy...
Narrows Dam...                    Daisy State Park...
Bear Creek Public Use Area...     Salem in Pike County...
Hopper...                         Kirby...
Lodi...                           Caddo Gap...
Pike City...                      Rosboro...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3443 9370 3443 9353 3410 9348 3412 9379
TIME...MOT...LOC 2058Z 001DEG 20KT 3438 9363

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

51
Special weather statement, Sep 1, 4:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
438 PM CDT Wed Sep 1 2021

ARZ031-039-012215-
Perry AR-Conway AR-
438 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of northeastern Perry
and south central Conway Counties through 515 PM CDT...

At 438 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oppelo, or near Morrilton, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Morrilton...                      Perryville...
Oppelo...                         Perry...
Houston...                        Sequoya Park...
Bigelow...                        Antioch in Perry County...
Thornburg...                      Pleasant Valley in Perry County...
Oak Grove in Perry County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3515 9286 3515 9274 3496 9261 3493 9282
TIME...MOT...LOC 2138Z 342DEG 10KT 3511 9279

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:22 AM CDTHeat AdvisoryLZKArkansas, Bradley, Calhoun, Clark, Cleveland, Conway and 16 more16 hr
Sep 1, 2:05 PM CDTSpecial Weather StatementLZKHot Spring25 min
Sep 1, 2:19 PM CDTSpecial Weather StatementLZKGrant26 min
Sep 1, 2:27 PM CDTSpecial Weather StatementLZKLogan33 min
Sep 1, 2:31 PM CDTSpecial Weather StatementLZKHot Spring29 min
Sep 1, 2:47 PM CDTSpecial Weather StatementLZKGrant28 min
Sep 1, 2:54 PM CDTSpecial Weather StatementLZKHot Spring36 min
Sep 1, 3:00 PM CDTSpecial Weather StatementLZKCleveland30 min
Sep 1, 3:05 PM CDTSpecial Weather StatementLZKMontgomery25 min
Sep 1, 3:18 PM CDTSpecial Weather StatementLZKDallas27 min
Sep 1, 3:31 PM CDTSpecial Weather StatementLZKPope29 min
Sep 1, 3:38 PM CDTSpecial Weather StatementLZKDallas37 min
Sep 1, 3:59 PM CDTSpecial Weather StatementLZKPike31 min
Sep 1, 4:16 PM CDTSevere Thunderstorm WarningLZKCalhoun, Dallas, Ouachita44 min
Sep 1, 4:33 PM CDTSevere Thunderstorm WarningLZKDrew27 min
Sep 1, 4:38 PM CDTSpecial Weather StatementLZKPerry37 min
Sep 1, 4:41 PM CDTSpecial Weather StatementLZKSaline34 min
Sep 1, 4:50 PM CDTSpecial Weather StatementLZKGrant25 min
Sep 1, 4:54 PM CDTSpecial Weather StatementLZKOuachita36 min
Sep 1, 5:07 PM CDTSpecial Weather StatementLZKHot Spring38 min
Sep 1, 5:12 PM CDTSpecial Weather StatementLZKPike33 min
Sep 1, 5:15 PM CDTSevere Thunderstorm WarningLZKMontgomery30 min
Sep 1, 5:18 PM CDTSevere Thunderstorm WarningLZKClark, Pike27 min
Sep 1, 5:29 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun31 min
Sep 1, 5:34 PM CDTSpecial Weather StatementLZKOuachita26 min
Sep 1, 5:35 PM CDTSpecial Weather StatementLZKGrant25 min
Sep 1, 5:39 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson, Pulaski, Saline36 min
Sep 1, 6:12 PM CDTSpecial Weather StatementLZKClark33 min
Sep 1, 6:20 PM CDTSpecial Weather StatementLZKLincoln25 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.